MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL STANDARD 31/33; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL STANDARD 31/33; HEART-VALVE, MECHANICAL
Model Number ONXM-31/33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endocarditis (1834)
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report a on-x mitral valve was explanted.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
According to the initial report an on-x mitral valve was explanted.Additional information received from the patient's family member relayed the following the valve was explanted due to vegetative growths around the valve.The patient's date of birth is (b)(6) 1984.The surgeon performing the explant is (b)(6) md with (b)(6).The explanted valve is with the hospital's pathology department.A smaller on-x valve was implanted.This investigation is relegated to omxm-31/33 serial number (b)(6) with allegation of explant due to vegetative growths (endocarditis) around the valve.The manufacturing records for onxm-31/33 sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.Change order(s), le17821 and le17754, for leaflet tuning are performed as a part of the standard manufacturing process.The allegation associated with this complaint is explantation of an on-x mitral valve due to vegetative growths, with suspected endocarditis reported as the clinical concern.The on-x valve manufacturing process includes validated terminal sterilization prior to distribution.Review of manufacturing and sterilization controls applicable to on-x valves supports that the device is unlikely to be the source of infection.The instructions for use (ifu) for the on-x valve state that reoperation, including explantation, may result from complications such as endocarditis, which is a known potential adverse event associated with mechanical heart valves.Iso 5840-2:2021 reports an objective performance criterion of 0.3% per patient-year for endocarditis for mechanical heart valves.Suspected endocarditis with associated vegetative growths is identified as the reported reason for explantation of the on-x mitral valve.Endocarditis is a known potential complication associated with mechanical heart valve implantation and is described in the applicable on-x valve instructions for use.Based on the validated terminal sterilization process applied to all on-x valves prior to distribution, the valve is unlikely to be the source of infection.The risk file was reviewed, and it thoroughly identifies the process and product hazards for approved indications.Each individual hazard is mitigated and reduced as far as possible by design and process.Post-production residual risk is communicated in the product¿s labeling and ifu (instructions for use).Severity and occurrence are not evaluated due to limited information.Alleged endocarditis associated with vegetative growths was the reason for explant.Based on the validated terminal sterilization process applied to all on-x valves prior to distribution, the valve is unlikely to be the source of infection.Review of manufacturing and sterilization controls applicable to on-x valves supports that the device is unlikely to be the source of infection.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ONX MITRAL STANDARD 31/33
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key23632400
Report Number1649833-2025-00044
Device Sequence Number13340788
Product Code LWQ
UDI-Device Identifier00851788001297
UDI-Public00851788001297
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberONXM-31/33
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale